Doctor insights on:
Does Anyone Know The Long Term Implications Of Hyponatremia
Normal sodium range from 135 to 145. Low sodium (hyponatremia) is less than 135. Some may have no symptoms at slight decrease in sodium level especially if the level dropped slowly. Rapid decrease or large drop in levels can cause confusion, seizures, coma and even death. Labs should always be rechecked to ...Read more
I have long standing hyponatremia, low chloride plus high TSH 12.8. I have been hospitalized mult times had seizure. Taking 10 1gr sodium. Fluid res?
FInd out why: I trust you are not taking a diuretic for some reason, and i trust you do not have inappropriate ADH secretion due to porphyria or some other illness. Especially, i hope you don't have undiagnosed addison's disease especially with the high TSH (possible schmidt's). Have you been evaluated for one of the syndromes of renal sodium wasting? ...Read more
Yes: Respectfully, this is a spectrum of the same problem. When some is losing sodium through sweat and replacing losses with water (not salts + water), the salt to water ratio drops. This is called hyponatremia. When hyponatremia develops quickly, the brain cells swell and this alters cognition and can cause a seizure. The spectrum from nausea to seizure can be considered water intoxication. ...Read moreSee 2 more doctor answers
Low Sodium in Blood: Although the term hyponatremia means "low sodium in blood", it is caused by abnormal handling of water by the kidneys. Reabsorption of water in the kidneys rely on a hormone called ADH produced in the brain and there are instances where a high concentration is secreted either appropriately (e.g. severe volume contraction) or inapproprately (e.g. medication causing SIADH). ...Read moreSee 1 more doctor answer
Tolvaptan: Tolvaptan can be used in treating euvolemic or hypervolemic hyponatremia and it may provide some benefit in that fluid restriction can be eased. However, the high cost and the concern for liver toxicity limit its widespread use. Also it should not be used for more than 30 days to minimize the risk of liver toxicity. ...Read moreSee 2 more doctor answers
See below: Hyponatremia or low sodium level has many causes.Low levels may be asymptomatic or accompanied by non specific symptoms like generalized weakness, and changes in mentation and cognitive function and in severe or rapid lowering of sodium cause seizures. ...Read moreSee 1 more doctor answer
Low serum sodium: Electrolyte disturbance in which the sodium concentration in the serum is lower than normal ie usually lower than 135. It is usually an abnormality of water balance rather than sodium balance. Symptoms include confusion, delirium, lack of coordination, and severe cases can be life threatening. ...Read moreSee 1 more doctor answer
Too much water: Hyponatremia is a disorder of water balance. In the summer as you describe it would because most likely by in excess of water ingestion, or dehydration overall. Excess water consumption can actually be dangerous, and there have been several deaths in marathon runners from drinking too much water. ...Read more
Excess water: Exertional hyponatremia generally occurs when a person loses excessive amounts of both water and electrolytes (usually through profuse sweating during heavy exercise or warm temperatures). Instead of replacing both, the individual only replaces the water component resulting in relatively excess water in the body. This may result in impairment in brain function due to changes in brain cells. ...Read more
- Talk to a doctor live online for free
- Does anyone know any long term effects or problems from having a sacral dimple?
- Does anyone know the life expectancy of someone who was has tachycardia?
- What are the long term effects of taking miralax?
- Ask a doctor a question free online
- How long does it take to begin feeling the effects of prozac?
- How long does it take a hairline fracture of the spine to heal?
- Does anyone know of any eye exercises that can correct double vision?
- How long does it take to get the results of a breast biopsy?
- Talk to a nephrologist online for free